Hail, Rice
- When
- November 15, 1:30 AM CST
- Where
- Rice County, Sterling
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.217, -98.200
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Nov 14, 9:25 PM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 925 PM CST MON NOV 14 2005 .UPDATE... EVEN WITH A FAIRLY COMPLEX WEATHER SCENARIO SETTING UP, FOUND IT TOUGH TO MAKE TOO MANY CHANGES TO THE ONGOING FORECAST. STRONG UPPER WAVE CURRENTLY MAKING ITS WAY THOUGH THE ROCKIES AS WE SPEAK. THERE HAS BEEN SOME WIDESPREAD RAIN SHOWERS NEAR GLD OVER THE LAST FEW HOURS IN RESPONSE TO THIS APPROACHING WAVE. AM EXPECTING THIS ACTIVITY OVER NW KS TO CONTINUE TRACKING SE TONIGHT AND SHOULD EXPAND. THE 00Z/15 GUIDANCE HAS ACTUALLY INCREASED THE AMOUNT OF MID LEVEL INSTABILITY LATE TONIGHT AND EARLY TUE MORNING OVER CENTRAL AND PORTIONS OF SOUTH CENTRAL KS. WHAT USE TO BE MOSTLY SLANTWISE INSTABILITY HAS NOW BECOME MORE UPRIGHT INSTABILITY. SO KEEPING WITH THE THOUGHT THAT THERE SHOULD BE SOME ISOLATED BURSTS OF MODERATE SNOW POTENTIAL. HOWEVER, FEEL THE AREAL COVERAGE OF ACCUMULATING SNOW WILL BE VERY LIMITED AND THE BIGGER STORY MAYBE THE BLOWING NATURE OF THE SNOW. THEREFORE FEEL THE WINTER ADVISORY IS A GOOD CALL AND WILL LEAVE INTACT. THE LATEST GUIDANCE HAS ACTUALLY DECREASED THE SURFACE WIND FIELDS QUITE A BIT COMPARED TO THE 18Z RUNS. HAVE SEEN THIS QUITE A BIT WHERE THE 18Z ETA GOES TO BULLISH WITH WINDS. SO WOULD NOT BE SURPRISED IF WINDS ARE ACTUALLY A BIT LESS THAN WHAT WE CURRENTLY HAVE GOING IN THE GRIDS. HOWEVER, TO KEEP WITH SURROUNDING OFFICES AND SINCE ITLL STILL BE VERY VERY WINDY, WILL KEEP NPWS AS IS. ACCAS HAS BEEN INCREASING OVER EASTERN OK AS ISENTROPIC LIFT INCREASES ALONG AND NORTH OF THE WARM FRONT. STILL THINK SOME OF THIS ACTIVITY SHOULD CLIP SE KS TONIGHT AND AGAIN PREVIOUS FORECAST HAS THIS HANDLED WELL. LATEST FORECAST SOUNDINGS CONTINUE TO INDICATE SOME FOG POTENTIAL IN SE KS WITH MOISTURE ADVECTION RELATED TO SURGING WARM FRONT. THE AMOUNT OF FOG WILL BE DEPENDENT ON THE COVERAGE OF SHOWERS AND STORMS WHICH MAY HELP TO SCOUR SOME OF THE FOG OUT. SO FOR NOW WILL LEAVE MENTION OF AREAS IN. && LAWSON .PREV DISCUSSION... /ISSUED 354 PM CST MON NOV 14 2005/ DISCUSSION... FORECAST CHALLENGE IS THE TIMING OF A FRONT TONIGHT AND THE POTENTIAL FOR SNOW TOMORROW MORNING. BULK OF THIS DISCUSSION WILL CENTER AROUND THE TONIGHT THROUGH TUESDAY NIGHT PERIODS AS THIS IS THE PRIMARY PERIOD OF CONCERN. TONIGHT THROUGH TUESDAY NIGHT: QUITE A TIME TO COME BACK AFTER A LONG TIME OF FROM DOING THE FORECAST AS ALMOST EVERY ASPECT OF THE GOING FORECAST NEEDED TO BE CHANGED OR TWEAKED. THIS IS DUE TO FRONT COMING THROUGH FASTER AS WELL AS WRAP AROUND PRECIPITATION LINGERING AROUND LONGER WHICH PREVIOUS MODELS RUNS DID NOT INDICATE. STRONG ISENTROPIC LIFT IN THE 295K TO 300K LAYER WILL DEVELOP TONIGHT WITH THE BEST LIFT IN SOUTH CENTRAL AND SOUTHEAST KANSAS. WITH SOME MOISTURE TRANSPORT MOVING INTO THE AREA, SOME ELEVATED INSTABILITY IS GENERATED. THIS SHOULD RESULT IN A FEW THUNDERSTORMS, MAINLY IN PORTIONS OF SOUTHEAST KANSAS AFTER MIDNIGHT. A STRONG SHORTWAVE, CURRENTLY DIGGING INTO THE NORTHERN PLAINS, AND ASSOCIATED COLD FRONT, WHICH IS CURRENTLY MOVING THROUGH THE NEBRASKA PANHANDLE, WILL PUSH THROUGH OUR AREA BETWEEN 06Z AND 12Z TUESDAY. BEHIND THIS FRONT, VERY STRONG WINDS ARE EXPECTED. 40-50 KT WINDS FROM ABOUT 900MB TO 850MB COMBINED WITH A TIGHTENING PRESSURE GRADIENT WILL LIKELY RESULT IN SURFACE WINDS OF 30-40 KT WINDS WITH GUSTS OF 50 KTS POSSIBLE. AS A RESULT, A HIGH WINDS WARNING HAS BEEN POSTED FOR SOUTH CENTRAL KANSAS WITH A WIND ADVISORY FURTHER EAST. AS THE LOW DEEPENS OVER NORTHEAST OKLAHOMA AND MOVES TO THE NORTHEAST INTO MISSOURI, OUR FIRST SHOT OF WINTER WEATHER WILL OCCUR. FAVORABLE TEMPERATURES ALOFT FOR SNOW COMBINED WITH VERY GOOD FRONTOGENESIS FROM ABOUT 700MB TO 650MB, A TROWAL STRUCTURE AND ELEVATED INSTABILITY ALL POINT TO THE POSSIBILITY OF SEEING HEAVY BANDED SNOW FROM ABOUT 12Z TO 18Z TUESDAY ALONG AND NORTH OF THE TURNPIKE. THERE ARE SEVERAL NEGATIVE FACTORS WHICH DECREASE MY CONFIDENCE. FIRST SOIL TEMPERATURES ARE STILL WARM, HIGH WINDS WILL BLOW AROUND ANY SNOW THAT DOES FALL AND THERE IS SOME DEGREE OF UNCERTAINTY IN HOW COLD THE SURFACE TEMPERATURES WILL BE DURING THE TIME WHEN SNOWFALL IS EXPECTED. HAVING SAID ALL THIS, A WINTER WEATHER ADVISORY FOR PORTIONS OF CENTRAL KANSAS HAS BEEN ISSUED FOR THE POSSIBILITY OF BLOWING SNOW AND NEAR BLIZZARD CONDITIONS. WEDNESDAY THROUGH MONDAY THE SYSTEM WILL BE PROGRESSIVE AND SHOULD BE OUT OF OUR FORECAST AREA BY THE AFTERNOON HOURS OF TUESDAY LEAVING OUR COLDEST TEMPERATURES OF THE YEAR IN ITS WAVE WEDNESDAY MORNING. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE INTO THE AREA FOR THIS WEEKEND. MADE SOME MINOR TWEAKS TO THE EXTENDED FORECAST TO ACCOUNT FOR THIS BUT CONFIDENCE IS NOT HIGH ENOUGH AT THIS POINT TO MENTION ANY PRECIPITATION. BOWMAN && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 37 39 24 42 / 50 50 0 0 HUTCHINSON 35 38 23 42 / 70 50 0 0 NEWTON 36 38 23 42 / 60 60 0 0 ELDORADO 39 39 24 42 / 60 60 0 0 WINFIELD-KWLD 40 41 25 43 / 40 40 0 0 RUSSELL 31 34 20 42 / 70 30 0 0 GREAT BEND 32 36 21 42 / 70 20 0 0 SALINA 33 36 21 42 / 70 60 0 0 MCPHERSON 35 37 23 42 / 70 50 0 0 COFFEYVILLE 42 46 25 42 / 40 40 0 0 CHANUTE 42 45 25 41 / 50 50 0 0 IOLA 42 44 24 41 / 60 60 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 PM TUESDAY FOR KSZ069-082-083-091>093. WINTER WEATHER ADVISORY UNTIL 5 PM TUESDAY FOR KSZ032-033- 047>053-067-068. WIND ADVISORY FROM 6 AM TUESDAY TO 5 PM TUESDAY FOR KSZ070>072- 094>096-098>100. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE WICHITA KS 455 PM CST MON NOV 14 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 455 PM CST MON NOV 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE IN SOUTHEAST KANSAS TONIGHT. THE MAIN HAZARD FROM ANY STORM THAT DEVELOPS WILL BE HAIL TO THE SIZE OF A NICKEL. A POWERFUL COLD FRONT WILL RACE THROUGH THE AREA TONIGHT. THIS FRONT IS EXPECTED TO MOVE THROUGH CENTRAL KANSAS AROUND MIDNIGHT AND PUSH THROUGH THE REMAINDER OF THE AREA BY DAYBREAK TUESDAY. STRONG NORTHWESTERLY WINDS WILL DEVELOP BEHIND THIS FRONT. WIND SPEEDS OF 35 TO 45 MPH ARE EXPECTED WITH A FEW GUSTS TO 55 MPH POSSIBLE FOR SOUTH CENTRAL KANSAS. CENTRAL AND SOUTHEAST KANSAS WILL SEE RELATIVELY LIGHTER WINDS WITH SPEEDS OF 25 TO 35 MPH AND GUSTS AS HIGH AS 40 MPH. SNOW IS ALSO POSSIBLE LATE TONIGHT IN CENTRAL KANSAS. THE SNOW COMBINED WITH THE STRONG WINDS WILL REDUCE VISIBILITY AND LEAD TO NEAR BLIZZARD CONDITIONS. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY, HIGH WIND WARNING AND WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW IS POSSIBLE EARLY TUESDAY MORNING AS THE STORM SYSTEM THAT BROUGHT HIGH WINDS TO THE AREA MOVES TO THE EAST AND NORTHEAST. THE SNOW IS EXPECTED TO BE NORTH OF THE KANSAS TURNPIKE THROUGH THE EARLY MORNING HOURS TUESDAY. WINDS WILL STILL BE STRONG THROUGH THE EARLY AFTERNOON ACROSS ALL OF CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS. THE COMBINATION OF SNOW AND WIND IN CENTRAL KANSAS WILL RESULT IN NEAR BLIZZARD CONDITIONS. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY, HIGH WIND WARNING AND WIND ADVISORY FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BOWMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 122 AM CST TUE NOV 15 2005 KSZ050-067-150800- RENO-RICE- 122 AM CST TUE NOV 15 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RENO AND RICE COUNTIES... AT 119 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ALDEN...OR 27 MILES SOUTHEAST OF GREAT BEND...AND MOVING NORTHEAST AROUND 40 MPH. PENNY SIZED HAIL...AND WINDS TO AROUND 50 MPH ARE LIKELY WITH THIS THUNDERSTORM. PEOPLE IN NORTHWESTERN RENO AND RICE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY A WARNING MAY BE NEEDED IF THE THUNDERSTORMS INTENSIFY. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. ES
The Wichita radar (KICT), 91 km away, was scanning. The volume nearest the first event began at 07:30 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481438, 5481439.